Health Update 2…

Getting off Verapamil wasn’t so easy as it appeared. It’s thankfully gone now, but for the last three days, I had a continual headache; looking at various medical sites, it fitted all the signs of a Tension Headache – slightly stiff neck, runny nose, getting worse through the day. And I’ve been having lots to get tense about – paying the damm coal bill, forex; additionally, the bright screen of my laptop could have been giving me eyestrain. And it wasn’t anywhere near as bad as the headaches I used to get before my thyroid problems were diagnosed – the headaches then got to the point where they produced vomiting and retching.
I was naturally worried for a while. But when one of the sites mentioned that Verapamil was a treatment, I knew what was happening – I was ‘cold turkeying’ from the stuff.
Anyway, I feel fine now.

Health Update…

I’ve taken myself off the Verapamil tablets; six months is long enough to try it out, and it really wasn’t doing me a lot of good. The main problem was that it made me fuzzy-headed all the time; I couldn’t think very well and everything felt ‘flat’ and dull. It was the mental equivalent of permanently wearing dark glasses and earmuffs. Reading through the Wikipedia article on it, I wasn’t wholly surprised to discover that it’s occasionally used as a treatment for hypomania – it was impossible for me to experience any strong feelings about anything. Motivation (as I’ve mentioned before on here) was severely lacking; the main reason why I’ve been blogging so little lately. Time and time again, I started a blog post, only to stop after a couple of sentences trying to remember exactly what point I was trying to make. I really envied my writing friends who were able to steadily chug out hundreds of words each and every day for NaNoWriMo. Books and reading were also a problem – I kept losing interest after a couple of chapters; I can’t think of a single book that I started during the last few months that I managed to finish.
Additionally I was getting forgetful and clumsy, with my typing becoming appalling – spellcheckers took care of most of my mistakes, but they couldn’t stop me mangling names and numbers. And I couldn’t remember quite simple things, either (like getting the online version of Transit ready, for instance). And there was the depression, which I’d rather not talk about…..
And it didn’t really stop me having tachycardia attacks either – they were just much fewer and of much shorter duration.
I’ve been ‘clear’ for five days now, and the new mental clarity is amazing – I’m thinking again! And I’m feeling rather cheerful. I’m a bit apprehensive about having more tachycardia attacks, but I’m determined not to get stressed about it.

So – on with the show!

The Drugs Do Work (part deux)…..

I’ve not been posting much lately. And I think it may be because of the Verapamil. It’s still doing it’s proper job of keeping my heartrate from going doolally, but ever since I started on it, I’ve been feeling a peculiar lack of motivation. Everything is “I’ll do it when I’ve had a cuppa / had lunch / finished this Killer Sudoku puzzle / watched the news / read this fascinating blog / checked this forum” etc. It applies to pretty much everything – housework, art, writing (I’ve spent six days writing a letter to a friend and it’s still not finished), work.
I’ve noticed this lack of motivation with all the other betablockers I tried, though it was much more marked – I would often find myself fuzting out in front of daytime TV, forex.
OK, I’m naturally lazy, but usually I can jump up off my arse to get stuff done. Especially creative and interesting stuff, like painting and writing. I don’t think I’m excusing my laziness – I’ve been noticing I’m more motivated first thing, before I take my day’s pill allocation. Yesterday morning,, for instance I cleaned the whole bathroom before I came downstairs for breakfast (I was having a shower and noticed the room was looking a bit mucky, so got out of the shower and got out the cleaning stuff).
However, if its a choice between being incapacitated by regular tachycardia attacks and feeling demotivated, I’m going to settle for kicking my own arse a bit more vigorously.